EconPapers    
Economics at your fingertips  
 

Linear and quadratic serial rank tests for randomness against serial dependence

Marc Hallin, Jean-François Ingenbleek and Madan Lal Puri

ULB Institutional Repository from ULB -- Universite Libre de Bruxelles

Abstract: Abstract. The problem of testing randomness against specified and unspecified contiguous ARMA alternatives is considered. In the case of specified alternative, the linear serial rank tests proposed by the authors (Hallin, Ingenbleek and Puri 1985) are shown to be asymptotically most powerful within the class of all possible tests (at the required level). In the case of unspecified alternative, however, any of the above optimal tests is unfortunately completely insensitive against a whole subclass of the alternative. Quadratic serial rank statistics, providing tests of the χ2‐type are therefore introduced. Their asymptotic distributions are derived, under the null hypothesis as well as under contiguous ARMA alternatives. The asymptotically maximin most powerful quadratic serial rank tests (for a given density) are then obtained. Because of their close similarity with the Box‐Pierce parametric test, we call them rank portmanteau tests. The asymptotic relative efficiencies (AREs) of the rank portmanteau tests with respect to one another and their AREs with respect to the corresponding Box‐Pierce and quadratic Spearman tests are derived. Copyright © 1987, Wiley Blackwell. All rights reserved

Keywords: ARMA models; asymptotically maximin most powerful tests; asymptotically most powerful tests; Box‐Pierce portmanteau test; quadratic rank tests; Rank tests for serial dependence (search for similar items in EconPapers)
Date: 1987
Note: SCOPUS: ar.j
References: Add references at CitEc
Citations: View citations in EconPapers (8)

Published in: Journal of Time Series Analysis (1987) v.8 n° 4,p.409-424

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Journal Article: LINEAR AND QUADRATIC SERIAL RANK TESTS FOR RANDOMNESS AGAINST SERIAL DEPENDENCE (1987) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ulb:ulbeco:2013/2009

Ordering information: This working paper can be ordered from
http://hdl.handle.ne ... .ulb.ac.be:2013/2009

Access Statistics for this paper

More papers in ULB Institutional Repository from ULB -- Universite Libre de Bruxelles Contact information at EDIRC.
Bibliographic data for series maintained by Benoit Pauwels ().

 
Page updated 2025-03-30
Handle: RePEc:ulb:ulbeco:2013/2009